New Mexico, 2011

High Wind in New Mexico, November 5, 2011

November 5, 2011 · NWS ABQ · 13 events in 12 counties and zones

A strong storm system brought severe winds to New Mexico early on the 5th. As mid level wind speeds strengthened to 50 to 70 knots, a surface cold front barreled across the state from west to east.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A strong storm system brought severe winds to New Mexico early on the 5th. As mid level wind speeds strengthened to 50 to 70 knots, a surface cold front barreled across the state from west to east. As the front crossed the central mountain chain and moved across the eastern plains, it's assumed that some mountain wave activity broke onto the surface which caused wind speeds to escalate into the damaging wind category. Though winds were strong behind the front to the Texas border, wind gusts were strongest just to the lee of the central mountain chain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Nov 5, 2:38 AM MST, 2 hours 57 minutes earlier.

Area forecast discussion, Nov 5, 2:38 AM MST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 AM MDT SAT NOV 5 2011

.DISCUSSION...
LOTS TO DISCUSS...BUT DEADLINES REQUIRE THIS TO BE A BIT
TRUNCATED. FIRST DOUBLE BARRELED...IN THE NEAR TO MID TERM PORTION
OF FCST... STORM SYSTEM WITH SIGNIFICNT SNOWFALL OF THE SEASON.
REGARDING FIRST SYSTEM COMING ACROSS TODAY...IT IS STILL PRODUCING
A FAIR AMOUNT OF LIGHTNING IN E CENTRAL AND SE AZ. THOUGH LIKELY
THERE MAY BE A FEW RUMBLES IN W QUARTER OR THIRD OF FCST AREA THIS
MORNING...THE MAIN EMPHASIS WILL BE SOME HIGHER TERRAIN SNOWFALL
AND THE FACTB THAT THERE WILL BE SOME MEASURABLE RAIN DOWN LOWER
AS WELL. SO LEFT THUNDER OUT FOR NOW...ANY STORMS SHOULD BE
RELATIVELY WEAK WITH FEW IF ANY LIGHTNING STRIKES...BUT SOME WIND
GUSTS. WAS CONCERNED SOMEWHAT ABOUT START TIME FOR HIGH WIND
WARNING AREA... BUT FIGURED CONCERN WAS MAINLY FOR HIGHEST PEAKS
AT FIRST. OTHER CONCERN WAS FOR SNOW ADVISORY AREAS...BUT UPON
CLOSER INSPECTION DECIDED TO STAY WITH INHERITED AFFECTED ZONES
AND WILL MONITOR TEMP AND PCPN TREND REST OF THIS SHIFT AND TWEAK
AS NEEDED. TIMING OF SIGNIFICANT PCPN END TIME AND HOW MUCH WILL
BE LEFT TO FALL BY TIME TEMP GETS COLD ENOUGH TO ACCUMULATE SNOW
WILL BE AMONG BIGGER FCST CHALLENGES THIS PACKAGE. THIS ESPECIALLY
TRUE AT MID AND LOWER ELEVATIONS ACROSS NW HALF OF FCST AREA.
STILL TRENDS AND LATEST MODEL GUIDANCE ARGUE MORE IN FAVOR OF
WINTER WX ADVISORY COVERAGES BEING KEPT ON THE CONSERVATIVE
SIDE...IF FOR NO OTHER REASON THAT ACCUM ON ROADS...USUALLY THE
BIGGER IMPACT ON PEOPLE...WILL BE MINIMAL MOST LOWER TERRAIN
AREAS. HIGHER UP MOST HIGH TERRAIN LOCALES WILL HAVE TROUBLE EVEN
REACHING ADVISORY THRESHOLDS EXCEPT PROBABLY THE SAN JUANS IN RIO
ARRIBA COUNTY.

AS FAR AS WINDS...WILL KEEP ADVISORIES AND WARNINGS AS IS FOR
NOW...BUT OF COURSE WILL MONITOR THROUGH THE DAY FOR TWEAK
POTENTIAL. STRONGEST WINDS STILL LOOK TO BE FROM SACRAMENTOS NORTH
TO THE EAST SIDE OF THE INTERSTATE 25 CORRIDOR AND FAR NE PLAINS.
THAT WILL BEGIN TO COME DOWN A BIT AS AFTN PROGRESSES AND WIND MAX
ALOFT SHIFTS FARTHER TO NE AND MIXING DIMINISHES SOME FARTHER
BEHIND PACIFFIC FRONT. WINDS WILL BE MOST PRONE BLOW STRONGLY WITH
THIS FRONT AND SOME DISTANCE BEHIND IT UNTIL CHILLIER AIRMASS
DEEPENS AND MIXING DIMINISHES. NEXT SYSTEM STILL PRETTY MUCH ON
TRACK FOR MON AND MON NIGHT. WHILE THIS ONE MAY WELL TRACK
SOMEWHAT FARTHER S THAN TODAY/S...IT WILL STILL MOVE FAST ENOUGH
AND BE MODERATE ENOUGH WITH MOISTURE LOAD TO KEEP MOST PCPN AMTS
LIGHT TO MODERATE. TIME WILL TELL.

43

&&

.AVIATION...
CONDITIONS WILL DETERIORATE AS THE MORNING PROGRESSES ACROSS WESTERN
AND CENTRAL PORTIONS OF THE FORECAST AREA. SIGNIFICANT BAND OF
PRECIPITATION HAS REACHED THE AZ BORDER AND WILL PROGRESS EASTWARD
ALTHOUGH LESSEN IN INTENSITY AS THE DAY PROGRESSES. THUS...LOOK FOR
WIDESPREAD MVFR CONDITIONS ASSOCIATED WITH THIS BAND AND LOCALIZED
TS AND CIGS BELOW 1000 FT. SOME VIS AFFECTS AS WELL. FMN...GUP AND
TO A LESSER EXTENT SAF...ABQ AND LVS WILL BE IMPACTED. SYSTEM
RAPIDLY PICKS OFF TO THE NORTHEAST DURING THE AFTERNOON PERIOD WITH
IMPROVING CONDITIONS FROM WEST TO EAST. ONE OF THE MODEL GUIDANCE/S
IS INDICATED SOME IFR CONDITIONS DEVELOPING AT GUP LATE TONIGHT BUT
SUSPECT THIS ACTIVITY WOULD BE LOCALIZED AND DEPENDS ON SNOWFALL
COVERAGE AND ELEVATION DEPENDENT. MUCH IMPROVED CONDITIONS ON
SUNDAY. WINDS WILL ALSO CREATE AN AVIATION HAZARD AS THEY PICK UP
FROM WEST TO EAST ACROSS THE AREA. GUSTS TO 35 KT OR MORE WILL BE
COMMONPLACE AND THIS IS INDICATED IN SOME TAFS. STILL HARD TO SAY
WHETHER ABQ WILL SEE AWW WINDS BUT IF THEY WERE TO OCCUR...WOULD BE
WITH THE FRONTAL PASSAGE LATE MORNING OR EARLY AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 50

&&

.FIRE WEATHER...
PERIOD OF WETTING PRECIPITATION WILL PROGRESS EASTWARD ACROSS
WESTERN AND CENTRAL AREAS THIS MORNING. CONDITIONS WILL GRADUALLY
IMPROVE DURING THE AFTERNOON AS THE SYSTEM PICKS OFF TO THE
NORTHEAST. EXCELLENT VENTILATION MOST AREAS DUE TO THE WIND
COMPONENT ASSOCIATED WITH THE SYSTEM PASSAGE. FAIRLY STRONG WINDS
WILL IMPACT THE FORECAST AREA...ESPECIALLY WITH THE PACIFIC COLD
FRONTAL PASSAGE. HIGHER HUMIDITY TODAY SO NO ISSUES WITH CRITICAL
FIRE WEATHER CONDITIONS.

MODELS CONTINUE TO AGREE THAT SUNDAY WOULD BE DRIER OUT AHEAD OF THE
NEXT PACIFIC SYSTEM. WINDS ALOFT APPEAR TO BE PRETTY STRONG BUT
LAPSE RATES ARE MARGINAL SO A BIT MORE STABLE. THIS SHOULD TRANSLATE
TO LIGHTER WINDS AT THE SURFACE. CONTINUED HIGHER HUMIDITY IS
EXPECTED. VENTILATION WILL CERTAINLY LOWER COMPARED TO TODAY/S
READINGS BUT MAX RATES STILL LOOK TO BE DECENT EXCEPT FOR WITHIN
SOME RIO GRANDE VALLEY AREAS.

NEXT PACIFIC SYSTEM IS STILL ON TRACK TO IMPACT THE STATE MONDAY AND
TUESDAY. PRIMARILY AFFECTING WESTERN AND CENTRAL AREAS MONDAY AND
PROGRESSION INTO NORTHEAST AREAS ON TUESDAY...ESPECIALLY ASSOCIATED
WITH THE FRONT RANGE COLD FRONT OR BACK DOOR. MAIN PACIFIC FRONT
WILL CROSS OVER THE AREA ON MONDAY. WETTING PRECIPITATION IS ANOTHER
LIKELY SCENARIO FOR WESTERN AND CENTRAL AREAS AND PROBABLY FOR THE
NORTHEAST PLAINS AS WELL.

MODELS ARE SHOWING A PRETTY PRONOUNCED DRYING TREND ON WEDNESDAY
WITH AN INFLUX OF LOWER DEWPOINTS FROM THE WEST. HIGH PRESSURE AT
THE SURFACE IS DEPICTED TO BUILD IN ACROSS THE INTERMOUNTAIN REGION
AND SHOULD LAST INTO MOST OF THURSDAY. VENTILATION RATES SHOULD TAKE
QUITE A HIT UNDER THIS SCENARIO WEDNESDAY. SOME IMPROVEMENT ON
THURSDAY ALTHOUGH GRIDDED FORECAST STILL CARRYING POOR/S FOR A LARGE
AREA ACROSS THE WESTERN HALF. GRADUAL WARMING DURING THIS PERIOD
ALTHOUGH MAX HIGHS ARE STILL PROJECTED TO BE BELOW NORMAL.

ANOTHER BREAK DOWN OF THE RIDGING IS EXPECTED FRIDAY AND INTO THE
WEEKEND AS YET...ANOTHER PACIFIC SYSTEM IMPACTS THE STATE. THIS HAS
POTENTIAL OF PROVIDING ANOTHER ROUND OF WETTING PRECIPITATION. THE
ECMWF AND GFS REMAIN OUT OF PHASE WITH EACH OTHER DURING THIS TIME
FRAME SO CONFIDENCE ISNT THE GREATEST AT THIS TIME. BUT BASED ON THE
PAST FEW STORM SYSTEMS...HIGHER HUMIDITY AND CHANCES OF
PRECIPITATION EXIST. VENTILATION SHOULD IMPROVE AHEAD OF THIS
SYSTEM.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  44  24  45  28 /  70   0   5  20
DULCE...........................  40  14  42  16 /  80  10   5  10
CUBA............................  43  23  44  25 /  70   5   5   5
GALLUP..........................  43  17  45  23 /  70   0   5  20
EL MORRO........................  37  18  39  21 /  70   0   5  10
GRANTS..........................  44  20  48  22 /  60   0   5  10
QUEMADO.........................  47  20  49  22 /  70   0   5  10
GLENWOOD........................  52  29  55  31 /  50   0   5   5
CHAMA...........................  37  10  37  14 /  90  10   5  10
LOS ALAMOS......................  43  29  42  31 /  70   0   5   5
PECOS...........................  42  25  42  25 /  60   0   5   5
CERRO/QUESTA....................  38  17  37  21 /  70  10   5   0
RED RIVER.......................  34  13  33  18 /  70  10   5   0
ANGEL FIRE......................  37  14  37  19 /  60  10   5   0
TAOS............................  42  16  41  21 /  60   5   5   0
MORA............................  41  22  45  25 /  40   5   5   0
ESPANOLA........................  50  20  48  24 /  60   0   5   0
SANTA FE........................  45  26  43  27 /  60   0   5   5
SANTA FE AIRPORT................  48  24  46  26 /  60   0   5   5
ALBUQUERQUE FOOTHILLS...........  51  27  48  30 /  50   0   5   5
ALBUQUERQUE HEIGHTS.............  53  31  49  34 /  50   0   5   5
ALBUQUERQUE VALLEY..............  55  28  52  31 /  50   0   5   5
ALBUQUERQUE WEST MESA...........  54  27  51  31 /  50   0   5   5
LOS LUNAS.......................  58  25  53  28 /  50   0   5   5
RIO RANCHO......................  54  26  51  29 /  50   0   5   5
SOCORRO.........................  62  30  58  33 /  40   0   0   0
SANDIA PARK/CEDAR CREST.........  50  24  49  28 /  50   0   5   5
TIJERAS.........................  52  25  49  27 /  50   0   5   5
MORIARTY/ESTANCIA...............  48  22  46  25 /  40   0   0   0
CLINES CORNERS..................  46  24  45  26 /  30   0   0   0
GRAN QUIVIRA....................  52  27  47  30 /  30   0   0   0
CARRIZOZO.......................  49  29  45  32 /  20   0   0   0
RUIDOSO.........................  50  27  49  32 /  20   0   0   0
CAPULIN.........................  47  23  45  25 /  20   0   0   5
RATON...........................  52  22  52  23 /  20   0   5   0
SPRINGER........................  52  20  52  22 /  20   0   5   0
LAS VEGAS.......................  47  25  49  25 /  20   0   5   5
CLAYTON.........................  60  29  55  31 /   5   0   0   0
ROY.............................  51  25  49  28 /  10   0   0   5
CONCHAS.........................  62  31  59  32 /  10   0   0   0
SANTA ROSA......................  59  31  56  32 /  10   0   0   5
TUCUMCARI.......................  65  33  60  33 /   5   0   0   5
CLOVIS..........................  64  34  57  38 /   5   0   0   5
PORTALES........................  67  34  59  37 /   5   0   0   5
FORT SUMNER.....................  62  33  58  35 /   5   0   0   0
ROSWELL.........................  70  36  62  39 /   5   0   0   5
PICACHO.........................  58  30  56  34 /  10   0   0   0
ELK.............................  56  30  57  33 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR THE FOLLOWING
ZONES...NMZ505.

WIND ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ506>508.

WIND ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ513-516>518-522-525-531>538.

HIGH WIND WARNING UNTIL 4 PM MDT THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ512-514-515-521-523-524-526>530-539-540.

WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ503-510.

&&

43/50
Hazardous weather outlook, Nov 5, 5:05 AM MST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 AM MDT SAT NOV 5 2011

NMZ501>540-061200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
605 AM MDT SAT NOV 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT WILL CROSS NEW MEXICO
FROM THE WEST TODAY. A FEW INCHES OF SNOW WILL ACCUMULATE IN THE
WEST AND NORTHWEST MOUNTAINS ABOVE 7000 FEET BY MIDDAY OR EARLY
AFTERNOON TODAY. THE HEAVIEST SNOW ACCUMULATIONS WILL BE FOUND IN
THE SAN JUAN MOUNTAINS...WHERE 3 TO 6 INCHES MAY ACCUMULATE BY EARLY
OR MID AFTERNOON. PLEASE REVIEW THE LATEST WINTER WEATHER ADVISORY
FOR MORE INFORMATION.

ALSO...STRONG TO EVEN LOCALLY DAMAGING WINDS CAN BE EXPECTED ACROSS
MUCH OF NORTH AND CENTRAL NEW MEXICO WITH THE STRONGEST SPEEDS
GUSTING TO BETWEEN 55 AND 65 MPH MOST MOST LIKELY TO OCCUR FROM MID
MORNING TO MID AFTERNOON ALONG THE CENTRAL MOUNTAIN CHAIN AND
NORTHEASTWARD ACROSS THE ADJACENT HIGH PLAINS AND NORTHEAST PLAINS.
THE STRONGEST WINDS WILL BEGIN TO WEAKEN BY LATE AFTERNOON. PLEASE
SEE THE LATEST HIGH WIND WARNING AND WIND ADVISORIES FOR GREATER
DETAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LATE SUNDAY NIGHT THROUGH TUESDAY...AN UPPER LEVEL LOW PRESSURE
SYSTEM WILL CROSS NORTHERN NEW MEXICO FROM THE WEST. A FEW TO
SEVERAL INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE IN THE WESTERN
MOUNTAINS LATE SUNDAY NIGHT AND MONDAY...THEN ALSO IN THE NORTHERN
MOUNTAINS MONDAY AND MONDAY NIGHT. THE NORTHEAST PLAINS MAY ALSO
RECEIVE A FEW INCHES OF SNOW ACCUMULATION MONDAY NIGHT INTO TUESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

43

In the hours before

Local storm report, Nov 5, 4:52 AM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT SAT NOV 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     HIGH SUST WINDS  3 WNW GALLUP            35.54N 108.78W
11/05/2011  M45 MPH          MCKINLEY           NM   ASOS

            KGUP ASOS.

&&

EVENT NUMBER ABQ1101389

50

Event by event

13 high wind. Local standard time, as filed.

High Wind, South Central Mountains

When
November 5, 5:35 AM MST to 8:55 AM MST
Where
South Central Mountains forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
AWOS

The KSRR AWOS reported wind gusts over 58 mph for a period of 3 hours. The peak wind gust was 77 mph which occurred at 755 am MST.

High Wind, South Central Mountains

When
November 5, 6:35 AM MST to 8:35 AM MST
Where
South Central Mountains forecast zone
Measured
48 kt (55 mph) measured sustained
Reported by
AWOS

The KSRR AWOS reported sustained wind speeds over 40 mph for a period of 2 hours. The highest sustained wind speed was 55 mph which occurred at 735 am MST.

High Wind, Sandia/Manzano Mountains

When
November 5, 7:28 AM MST
Where
Sandia/Manzano Mountains forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter

A 62 mph wind gust was reported 2 miles northwest of Edgewood.

High Wind, Estancia Valley

When
November 5, 7:41 AM MST
Where
Estancia Valley forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Trained Spotter

A spotter in Stanley reported a peak wind gust of 59 mph.

High Wind, Central Highlands

When
November 5, 8:22 AM MST to 8:46 AM MST
Where
Central Highlands forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
ASOS

Winds gusts over 58 mph for at least 24 minutes at the Clines Corners ASOS. The peak wind gust was 67 mph which occurred at 822 am MST.

High Wind, Upper Rio Grande Valley

When
November 5, 8:35 AM MST
Where
Upper Rio Grande Valley forecast zone
Measured
71 kt (82 mph) measured gust
Reported by
AWOS

As enhanced radar echoes moved over the KSKX AWOS, some mid level momentum was transported to the surface, resulting in an 82 mph wind gust. No damage was reported by airport personnel.

High Wind, Eastern Lincoln County

When
November 5, 10:00 AM MST
Where
Eastern Lincoln County forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Other Federal Agency

The Columbia Scientific Balloon Facilities Transwestern Pump Station 18 miles north-northeast of Encinoso recorded a 71 mph wind gust.

High Wind, Far Northeast Highlands

When
November 5, 10:07 AM MST to 10:13 AM MST
Where
Far Northeast Highlands forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS

The Raton Crews Airport ASOS recorded a 61 mph wind gust.

High Wind, Northeast Highlands

When
November 5, 10:45 AM MST to 12:53 PM MST
Where
Northeast Highlands forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
ASOS

The Las Vegas ASOS recorded intermittent wind gusts over 58 mph for over 2 hours. The peak wind gust was 66 mph which occurred at 1204 pm MST.

High Wind, Chaves County Plains

When
November 5, 11:34 AM MST to 11:37 AM MST
Where
Chaves County Plains forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS

The Roswell ASOS recorded at 58 mph wind gust.

High Wind, Southwest Chaves County

When
November 5, 12:09 PM MST
Where
Southwest Chaves County forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
RAWS

The Dunken RAWS site recorded a peak wind gust of 62 mph.

High Wind, Union County

When
November 5, 1:30 PM MST
Where
Union County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS

The Clayton ASOS recorded a peak wind gust of 59 mph.

High Wind, East Slopes of the Sangre de Cristo Mountains

When
November 5, 8:15 PM MST
Where
East Slopes of the Sangre de Cristo Mountains forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS

The Angel Fire AWOS recorded a peak wind gust of 58 mph after wind speeds at most other locales had diminished.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346494, 346495, 346492, 346498, 346502, 346836, 346505, 346504, 346510, 346507, 346508, 346511, 346513.